Acute fulminant hepatic necrosis was associated with repeated oral administration of diazepam (1.25 to 2 mg, PO, q 24 or 12 h), prescribed for behavioral modification or to facilitate urination. Five of 11 cats became lethargic, atactic, and anorectic within 96 hours of initial treatment. All cats became jaundiced during the first 11 days of illness. Serum biochemical analysis revealed profoundly high alanine transaminase and aspartate transaminase activities. Results of coagulation tests in 3 cats revealed marked abnormalities. Ten cats died or were euthanatized within 15 days of initial drug administration, and only 1 cat survived. Histologic evaluation of hepatic tissue specimens from each cat revealed florid centrilobular hepatic necrosis, profound biliary ductule proliferation and hyperplasia, and suppurative intraductal inflammation. Idiosyncratic hepatotoxicosis was suspected because of the rarity of this condition. Prior sensitization to diazepam was possible in only 1 cat, and consistent risk factors that could explain susceptibility to drug toxicosis were not identified. On the basis of the presumption that diazepam was hepatotoxic in these cats, an increase in serum transaminase activity within 5 days of treatment initiation indicates a need to suspend drug administration and to provide supportive care.